# SDR 2011F00022

- Difficulty date: January 25, 2011
- Submitted: January 28, 2011
- Operation: Air carrier
- Aircraft: N450JE
- Make and model: Gulstm GIV
- Aircraft serial: 1233
- Aircraft time: 8,130 hours, 2,759 cycles
- Engine: Rroyce TAY6118
- Engine time: 7,801 hours, 2,650 cycles
- System (JASC): 2822 · Fuel Boost Pump
- Part: Electronic Unit
- Part number: 1159SCP01113
- Part serial: 1984
- Condition: Intermittent
- Location: Zone 500
- Part time: 8,130 hours, 2,759 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: G, R, J
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER REACHING CRUISING ALTITUDE OF FL410, THE CREW NOTICED THE LT AUTOTHROTTLE ADVANCING FOLLOWED IMMEDIATELY BY A MASTER CAUTION CHIME/LIGHT.  CAS MESSAGES OF LT FUEL PRESS LOW (RED CAPTION), LT MAIN FUEL FAIL (AMBER), LT ALT FUEL FAIL (AMBER).  THE AUTOTHROTTLE ADVANCING WAS THE ENGINE STARVING FOR FUEL.  THE PIC RETARDED THE ENGINE AND RETURNED TO DEPARTURE AIRPORT AND DECLARED AN EMERGENCY AS A PRECAUTION.  AS THE ACFT DESCENDED, THE INDICATIONS CLEARED THEMSELVES AND AN UNEVENTFUL LANDING WAS MADE.  THE MALFUNCTION OCCURRED ABOUT 21 MINUTES INTO THE FLIGHT UPON REACHING CRUISING ALTITUDE (FL410). TROUBLESHOOTING IN COOPERATION WITH THE MFG TECH DETERMINED THAT POWER WAS LOST TO BOTH LT WING BOOST PUMPS AND THAT THE LIKELY COMPONENT WAS AN INLINE FILTER (ELECTROMAGNETIC INTERFERENCE) AS IT IS THE ONLY PLACE WHERE BOTH SYSTEMS (MAIN AND ALT) ARE IN THE SAME LOCATION. THE SYS IS DESIGNED TO SELF FEED BELOW FL270 WHICH IS WHY THE MESSAGES EXTINGUISHED ON DESCENT. REPLACING THE FILTER PN 1159SCP011-13 AND PERFORMING A TEST FLIGHT PROVED A SUCCESSFUL RECTIFICATION.
